elevated live enzymes and Lipitor

  1. I have a question about Lipitor and it's effects on the liver. A friend of mine took Lipitor for 30 days for high cholesterol levels (285). After 30 days his cholesterol levels went down to 170, but his liver enzyme levels were elevated, so the doc took him off the drug. 30 days later, his enzyme levels are still elevated and the doc ordered a scan of his liver.

    What I want to know is, if the levels are still elevated, does that mean his liver has been damaged, or will the enzyme levels eventually return to normal? His doc said he could have just had a 'reaction' to the drug.

    What do you think? Have you heard of Lipitor causing permanent damage to the liver before?

    Thanks!
    •  
  2. 2 Comments

  3. by   darla80
    What were his LFTS before starting Lipitor? Did they check liver enzymes prior to starting Lipitor?

    I work IM and ocassionally we have to stop Liptior for problems with liver or muscle enzymes. however once the drug is stopped enzymes return to normal

    If he was only taking Lipitor for 30 days it seems unlikey that Lipitor is the culprit
    Does he drink alcohol? I would recommend he give his liveer a break and stop all alcohol until the doc gets to the bottom of it.

    Good Luck..
    Darla
  4. by   ana115
    Thanks, Darla for writing. I don't know what his levels were before, or weather or not the doc checked.

    He is an occasional drinker, nothing heavy. I'm sure he's not drinking at all now, anyway.

close